Certain medications can affect how food tastes, according to the National Institute on Aging. Ask your doctor to suggest other options if the medications you take affects your appetite. Some medications can also interact with certain foods and nutritional supplements. If you’re taking a medication, it’s wise to check with your doctor or pharmacist to find out whether you need to make any changes to your diet.
Jeff Anderson attended the University of Alaska Fairbanks on an academic scholarship and also studied creative writing at University of Hull's Scarborough Campus (UK). Jeff found his professional calling in 2009 when he began working with seniors and their families at A Place for Mom. His passion for helping seniors and his fondness for the written word are evident in his articles about issues affecting older adults and their families. Jeff also writes and records music under the moniker Mysterious Inventors. Additionally he’s an avid chess player and a proud parent.|
Elderly people who live alone and are left to prepare food by themselves often have bad outcomes. Cognitive and physical problems often cause seniors to become unable to prepare adequately nutritious or filling meals. Eating almost every meal in isolation can also exacerbate anxiety, loneliness, and stress. In other words, constantly eating alone can put seniors at risk.
×